Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 49, NWS Honolulu, HI

October 28, 2012

NWS Honolulu, HI issued this small craft advisory at Oct 28, 2012, 3:37 AM HST. It took effect at Oct 28, 2012, 9:01 AM HST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2012, 3:37 AM HST (13:37 UTC)
In effect from
Oct 28, 2012, 9:01 AM HST
Expired
Oct 30, 2012, 3:30 PM HST
In force
54 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WHHW70 PHFO 281337
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 AM HST SUN OCT 28 2012

PHZ110>117-281445-
/O.CAN.PHFO.SC.Y.0048.000000T0000Z-121028T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
337 AM HST SUN OCT 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE ELEVATED SEAS HAVE SUBSIDED TO NORMAL LEVELS DUE TO THE
DIMINISHED NORTHWEST SWELL.


$$

PHZ119>121-123-124-290245-
/O.NEW.PHFO.SC.Y.0049.121029T0400Z-121030T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
337 AM HST SUN OCT 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
MONDAY. 

* WINDS AND SEAS...BEGINNING EARLY THIS EVENING...NORTHEAST WINDS
  15 TO 25 KNOTS...WITH GUSTS UP TO 35 KNOTS. SMALL CRAFT ADVISORY
  WINDS ARE EXPECTED TO BEGIN TONIGHT. ROUGH SEAS 7 TO 11 FEET.
  THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
LAU
8 follow-up statements
608 
WHHW70 PHFO 281901
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
901 AM HST SUN OCT 28 2012

PHZ119>121-123-124-290230-
/O.EXT.PHFO.SC.Y.0049.121028T1901Z-121030T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
901 AM HST SUN OCT 28 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY.

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KNOTS...WITH LOCAL
  GUSTS UP TO 35 KNOTS. ROUGH SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
257 
WHHW70 PHFO 290118
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
318 PM HST SUN OCT 28 2012

PHZ119>121-123-124-291415-
/O.CON.PHFO.SC.Y.0049.000000T0000Z-121030T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
318 PM HST SUN OCT 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KNOTS...WITH LOCAL
  GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
174 
WHHW70 PHFO 291329
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST MON OCT 29 2012

PHZ119>121-123-124-300230-
/O.CON.PHFO.SC.Y.0049.000000T0000Z-121030T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
329 AM HST MON OCT 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KNOTS...WITH LOCAL 
  GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
218 
WHHW70 PHFO 300121
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
321 PM HST MON OCT 29 2012

PHZ119>121-123-124-301430-
/O.CON.PHFO.SC.Y.0049.000000T0000Z-121030T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
321 PM HST MON OCT 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KNOTS...WITH LOCAL 
  GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
506 
WHHW70 PHFO 300707
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
907 PM HST MON OCT 29 2012

PHZ119>121-123-124-302015-
/O.EXT.PHFO.SC.Y.0049.000000T0000Z-121031T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
907 PM HST MON OCT 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY.

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 20 TO 25 KNOTS...WITH
  LOCAL GUSTS UP TO 30 KNOTS. ALSO...EXPECT ROUGH SEAS OF UP TO 10
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS STRONG WINDS AND SOUGH SEAS ARE
EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HOUSTON
165 
WHHW70 PHFO 301343
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
343 AM HST TUE OCT 30 2012

PHZ119>121-123-124-310245-
/O.CON.PHFO.SC.Y.0049.000000T0000Z-121031T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
343 AM HST TUE OCT 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 20 TO 25 KNOTS...WITH 
  LOCAL GUSTS UP TO 30 KNOTS. ALSO...EXPECT ROUGH SEAS OF UP TO 
  10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS STRONG WINDS AND ROUGH SEAS ARE
EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HOUSTON
280 
WHHW70 PHFO 301947
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
947 AM HST TUE OCT 30 2012

PHZ119>121-123-124-310400-
/O.CON.PHFO.SC.Y.0049.000000T0000Z-121031T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
947 AM HST TUE OCT 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 


* WINDS AND SEAS...EAST TO NORTHEAST WINDS 20 TO 25 KNOTS...WITH 
  LOCAL GUSTS UP TO 30 KNOTS. ALSO...EXPECT ROUGH SEAS OF UP TO 
  10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS STRONG WINDS AND ROUGH SEAS ARE
EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOSTER
895 
WHHW70 PHFO 310130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST TUE OCT 30 2012

...SMALL CRAFT ADVISORY FOR WATERS AROUND MAUI AND BIG ISLAND
IS CANCELLED...

PHZ119>121-123-124-310230-
/O.CAN.PHFO.SC.Y.0049.000000T0000Z-121031T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 PM HST TUE OCT 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE SUFFICIENTLY DECREASED ACROSS MAUI AND BIG ISLAND TO
DROP THE SMALL CRAFT ADVISORY. THEY ARE NOT EXPECTED STRENGTHEN
OVER THE NEXT FEW DAYS.

$$

FOSTER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 8:30 PM HST, 7 hours 7 minutes earlier.

Area forecast discussion, Oct 27, 8:30 PM HST, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST SAT OCT 27 2012

.SYNOPSIS...
A HIGH NORTHWEST OF KAUAI WILL MOVE EAST THROUGH MONDAY NIGHT...THEN
MOVE SOUTH AND WEAKEN. TRADE WINDS WILL STRENGTHEN THROUGH TOMORROW
NIGHT...THEN WEAKEN AGAIN EARLY NEXT WEEK. THE BUILDING TRADES WILL
BRING SCATTERED SHOWERS TO WINDWARD AREAS THROUGH THE WEEKEND. THE
ATMOSPHERE WILL BECOME QUITE DRY AND STABLE EARLY NEXT WEEK...AND
RAINFALL WILL BECOME RATHER SPARSE.

&&

.DISCUSSION...
A 1020 MB SURFACE HIGH ABOUT 650 MILES NORTHWEST OF KAUAI WILL MOVE
EAST OVER THE NEXT 48 HOURS. AS THE HIGH MOVES NORTH OF THE ISLANDS
THE TRADE WINDS WILL STRENGTHEN THROUGH SUNDAY NIGHT...AND PERSIST
AT MODERATE TO FRESH LEVELS THROUGH MONDAY NIGHT. THE BUILDING
TRADES WILL PUSH SCATTERED SHOWERS OVER WINDWARD AREAS.

STARTING TUESDAY...THE HIGH WILL WEAKEN TO A RIDGE AND START TO
SHIFT SOUTH SLOWLY. AS THE RIDGE GETS CLOSER TO THE ISLANDS...THE
TRADE WINDS WILL WEAKEN. THERE WILL ALSO BE RIDGING ALOFT OVER THE
ISLANDS...SO THE WEATHER IS LIKELY TO TURN QUITE DRY. BY THURSDAY
THE WINDS MAY SHIFT OUT OF THE SOUTHEAST NEAR KAUAI AND LOW LEVEL
FLOW MAY BE LIGHT ENOUGH FOR DAYTIME SEA BREEZES AND NIGHTTIME LAND
BREEZES TO PREVAIL. THE DAYTIME SEA BREEZES WILL BRING AFTERNOON
CLOUDS BUT THE ATMOSPHERE IS LIKELY TO REMAIN TOO DRY AND STABLE FOR
MUCH RAINFALL. THE LIGHT WINDS MAY PERSIST THROUGH NEXT WEEKEND.

&&

.MARINE...
HAZARDOUS SURF WILL PERSIST ALONG NORTH AND WEST-FACING SHORES
OF THE SMALLER ISLANDS TILL SUNDAY MORNING AND A SMALL CRAFT
ADVISORY REMAINS IN EFFECT. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT
FOR WATERS EXPOSED TO THE SWELL. WE SHOULD BE ABLE TO DROP THE
ADVISORY FOR THE LARGE SWELL TOMORROW. AS THE TRADE WINDS STRENGTHEN
OVER THE NEXT 24 HOURS...THE WINDS COULD GET STRONG ENOUGH TO
REQUIRE A SMALL CRAFT ADVISORY FOR WINDS OVER THE WINDIER WATERS
AROUND THE BIG ISLAND AND MAUI. SO FAR...IT LOOKS AS IF THE WINDS
MAY NOT GET THAT STRONG...BUT WE WILL KEEP AN EYE ON THE WINDS
OVERNIGHT.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 600 AM HST SUNDAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU...KAUAI...OAHU AND...MOLOKAI AND NORTH FACING
SHORES OF MAUI.

SMALL CRAFT ADVISORY UNTIL 600 AM HST SUNDAY FOR WATERS AROUND KAUAI
AND OAHU AND WINDWARD MAUI COUNTY WATERS.

&&

DONALDSON

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.